Electronic Journal of Probability

Processes with inert drift

David White

Full-text: Open access

Abstract

We construct a stochastic process whose drift is a function of the process's local time at a reflecting barrier. The process arose as a model of the interactions of a Brownian particle and an inert particle in a paper by Knight [7]. We construct and give asymptotic results for two different arrangements of inert particles and Brownian particles, and construct the analogous process in higher dimensions.

Article information

Source
Electron. J. Probab., Volume 12 (2007), paper no. 55, 1509-1546.

Dates
Accepted: 4 December 2007
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464818526

Digital Object Identifier
doi:10.1214/EJP.v12-465

Mathematical Reviews number (MathSciNet)
MR2365876

Zentralblatt MATH identifier
1190.60079

Subjects
Primary: 60J65: Brownian motion [See also 58J65]
Secondary: 60J55: Local time and additive functionals

Keywords
Brownian motion local time Skorohod lemma

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

White, David. Processes with inert drift. Electron. J. Probab. 12 (2007), paper no. 55, 1509--1546. doi:10.1214/EJP.v12-465. https://projecteuclid.org/euclid.ejp/1464818526


Export citation

References

  • Barlow, Martin; Burdzy, Krzysztof; Kaspi, Haya; Mandelbaum, Avi. Variably skewed Brownian motion. Electron. Comm. Probab. 5 (2000), 57–66 (electronic).
  • Bass, R.; Burdzy, K.; Chen, Z. Q.; Hairer, M. Stationary distributions for diffusions with inert drift, (forthcoming paper).
  • Burdzy, Krzysztof; White, David. A Gaussian oscillator. Electron. Comm. Probab. 9 (2004), 92–95 (electronic).
  • Ethier, Stewart N.; Kurtz, Thomas G. Markov processes. Characterization and convergence. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. John Wiley & Sons, Inc., New York, 1986. x+534 pp. ISBN: 0-471-08186-8
  • Gradshteyn, I. S.; Ryzhik, I. M. Table of integrals, series, and products. Translated from the Russian. Sixth edition. Translation edited and with a preface by Alan Jeffrey and Daniel Zwillinger. Academic Press, Inc., San Diego, CA, 2000. xlvii+1163 pp. ISBN: 0-12-294757-6
  • Karatzas, Ioannis; Shreve, Steven E. Brownian motion and stochastic calculus. Second edition. Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. xxiv+470 pp. ISBN: 0-387-97655-8
  • Knight, Frank B. On the path of an inert object impinged on one side by a Brownian particle. Probab. Theory Related Fields 121 (2001), no. 4, 577–598.
  • Lions, P.-L.; Sznitman, A.-S. Stochastic differential equations with reflecting boundary conditions. Comm. Pure Appl. Math. 37 (1984), no. 4, 511–537.
  • Ramasubramanian, S. A subsidy-surplus model and the Skorokhod problem in an orthant. Math. Oper. Res. 25 (2000), no. 3, 509–538.
  • Royden, H. L. Real analysis. Third edition. Macmillan Publishing Company, New York, 1988. xx+444 pp. ISBN: 0-02-404151-3.
  • Stroock, Daniel W.; Varadhan, S. R. Srinivasa. Multidimensional diffusion processes. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 233. Springer-Verlag, Berlin-New York, 1979. xii+338 pp. ISBN: 3-540-90353-4